Learn how to use Mayo Clinic Connect
Request an Appointment
DOES PREDNISONE CAUSE THIS?? IT STARTED A WEEK AGO I HAVE BEEN TAPERING DOWN FROM 60MG VERY SLOWLY JUST STARTED ON 15 MG. YESTERDAY FROM 20MG. I LOST MY SENSE OF SMELL AND TASTE THE PREVIOUS WEEK.
@calicojoy, from what I've read, some people report a change in taste while on prednisone. For some it can make food taste metallic. For sense of smell, an oral corticosteroid like prednisone can be used to stimulate the sense of smell for people who experience olfaction subtraction.
I suggest mentioning this side effect to your physician as prednisone may not be the cause. When did you start to notice the loss of smell and taste? Only when tapering down the dose of prednisone? What other changes were happening to your health at the time?
Have you eaten pine nuts recently? In Pesto?
Jump to this post
THANKS no other change but I THINK I will cut down on my eye drops for dry eye!
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In